Prozac- new dosage- worried :(

Discussion in 'Mental Health Disorders' started by Woodsmoke, Sep 27, 2010.

Thread Status:
Not open for further replies.
  1. Woodsmoke

    Woodsmoke Well-Known Member

    Reacted oddly to the first dose of prozac I was given- been on minimum (20mg) for about two months now, have now been put up to 40mg...

    I'm fine now on the 20, but I'm wondering does anyone else have experience- does it make a mess of your moods at first, before it kicks in? Make you angry, more talkative, anything?

    Just don't want to say anything to someone that I might later regret...
     
  2. total eclipse

    total eclipse SF Friend Staff Alumni

    That is hard because everyone reacts differently to drugs some people can take an increase in meds with no problems some can get some agitation until it levels out I hope the increase works well. take care
     
  3. Eden

    Eden New Member

    I became more confident when I was on the 40mg's, for the first time in my life I tried chatting up a lass while out drinking in Newcastle. I got knocked back tho as her girlfriend wasn't too happy lol.

    I didn't like the effects the prozac had on my body tho. But thinking back, I'm not sure if it was the prozac or the fact I wasn't eating for days.
     
  4. icewolf

    icewolf Member

    Prozak is a bit of a heavy hitter. If you are feeling too much anxiety or hyperness it has probably pushed you back up to the normal line and a little bit over.

    Better than being way below the line i think :p just keep and eye on it. If u start feeling like playing spiderman on your roof I would go tell the doctor immediately.
     
  5. shades

    shades Staff Alumni

    My father was on 40mg for many years and it really did wonders for him. He became much more mellow as he was a very angry man. He never mentioned any discomforting side effects but I know that any of the AD's can cause them. Best to discuss with your pdoc or md as you continue.
     
  6. Screaminginsilence

    Screaminginsilence Well-Known Member

    I started on 20mg, increased to 40mg after 2 months

    Main differences i found -

    I now have trouble sleeping
    I have 'blank' moments where i just sort of sit there and stare into spare for maybe 30 seconds

    Apart from those, much better.

    It can take a while for the doctors to get your dosage and tablet-type right, but you will know when its working for you

    Things i felt that were good

    Felt much happier, i wasn't a cow jumping over the moon but i feel alot more content with life
    more energy, more of an urge to go out and giggle
    suicidal thoughts massively reduced
    can cope with crap alot better now!

    I was worried about it when they increased my dosage that i would be a zombie - i do have zombie moments, very very breif ones but it was definatley the right move for me

    Good luck hun x
     
  7. PiecesMended

    PiecesMended Well-Known Member

    I don't even know my dosage, I can't be bothered to check. When I first went on it I went a bit weird. My mood went all over the shop for a while before it settled and I got very hyper which I hardly ever am. My sleepin pattern went weirder too. Mind you it was mainly to stop me having 'unusual experiences' and 'abnormal thoughts' rather than targeting my actual depression.
    Ah I should mention that for the most part I'm better off on them. They help quite a bit.

    Hope it goes okay for you. :hugtackles:
     
  8. Woodsmoke

    Woodsmoke Well-Known Member

    Thanks everyone- I will start it tomorrow, a quiet day when I'm not needed for anything, just in case of any side effects! :)
     
Thread Status:
Not open for further replies.